Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 340, NWS Norman, OK

June 10, 2007Grant County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Jun 10, 2007, 2:25 AM CDT for Grant County, Oklahoma. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 10, 2007, 2:25 AM CDT (07:25 UTC)
Expired
Jun 10, 2007, 3:15 AM CDT
In force
50 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

County Grant County, OK

The radar

The Vance AFB radar (KVNX), 25 km from the middle of the area, began a volume at 07:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 7.4 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2007-06-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2975 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2007-06-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 51 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2975 J/kg
Mixed-layer CIN
-2 J/kg
Mixed-layer LCL
1125 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
51 m²/s²
0-3 km storm-relative helicity
173 m²/s²
Significant tornado parameter
1.5
Supercell composite
9.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 100726
SVROUN
OKC053-100815-
/O.NEW.KOUN.SV.W.0340.070610T0725Z-070610T0815Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
225 AM CDT SUN JUN 10 2007

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  GRANT COUNTY IN NORTHERN OKLAHOMA...

* UNTIL 315 AM CDT

* AT 225 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED THE 
LEADING EDGE OF A LINE OF SEVERE THUNDERSTORMS EXTENDING FROM CONWAY 
SPRINGS KANSAS...TO NEAR WALDREN AND BURLINGTON IN OKLAHOMA. WINDS 
OF 60 TO 70 MPH ARE POSSIBLE ACROSS EXTREME NORTHERN AND 
NORTHWESTERN PARTS OF GRANT COUNTY THROUGH 315 AM...INCLUDING 
MANCHESTER AND WAKITA. 

* LOCATIONS IN THE WARNING INCLUDE MANCHESTER AND WAKITA.

MOVE TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

LAT...LON 3700 9811 3671 9810 3699 9755

$$

JAMES
1 follow-up statement
000 
WWUS54 KOUN 100747
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
247 AM CDT SUN JUN 10 2007

OKC053-100815-
/O.CON.KOUN.SV.W.0340.000000T0000Z-070610T0815Z/
GRANT OK-
247 AM CDT SUN JUN 10 2007

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM CDT
FOR GRANT COUNTY...

AT 247 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM NEAR MANCHESTER...MOVING SOUTHEAST AT 25 MPH. 
WINDS TO NEAR 65 MPH REMAIN LIKELY ALONG WITH NICKEL SIZE HAIL.

* LOCATIONS IN THE WARNING INCLUDE MANCHESTER AND WAKITA.

LAT...LON 3700 9811 3671 9810 3699 9755

$$

JAMES

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 9:34 PM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Jun 9, 9:34 PM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
934 PM CDT SAT JUN 9 2007

.DISCUSSION...
THE SCATTERED THUNDERSTORMS IN THE EASTERN HALF OF THE AREA HAVE
DECREASED IN COVERAGE AFTER SUNSET. HOWEVER THE STORMS OUT WEST
HAVE ORGANIZED A BIT MORE AND LOOK TO PERSIST LONGER INTO THE
NIGHT. WILL BE UPDATING ZONES TO ACCOUNT FOR CURRENT RADAR TRENDS
FOR THIS EVENING... AND TO INCREASE POPS SLIGHTLY IN THE NORTHWEST
FOR THE EARLY MORNING HOURS.

&&

.PREV DISCUSSION... /ISSUED 247 PM CDT SAT JUN 9 2007/

SHORT TERM...
VERY UNSTABLE CONDITIONS EXIST ACROSS S OK AND N TX WITH SFC
DEWPOINTS IN LOW 70S AND SBCAPE 3000-4500 J/KG. REMNANT WARM FRONT
LIES SOMEWHERE ACROSS CENTRAL OR S OK BUT IS DIFFICULT TO PINPOINT.
LACK OF A WELL-DEFINED CONVECTIVE FOCUS AND WEAK VERTICAL SHEAR WILL
LIMIT THE POTENTIAL FOR STORM SCALE ORGANIZATION AND WILL LIKELY
LEAD TO RELATIVELY SHORT-LIVED MULTICELL PULSE STORMS. HIGH CAPES
WILL SUPPORT HAIL/MICROBURSTS WITH A FEW STORMS. AREAS FROM I-40 S
HAVE BEEN UPPED TO A SLIGHT RISK OF SEVERE THROUGH MID-LATE EVENING.
CONVECTIVE POTENTIAL WILL LIFT N INTO CENTRAL OK BY EARLY EVENING
AS HIGHER DEWPOINTS AND INSTABILITY SPREAD N... BUT CONVECTIVE
POTENTIAL WILL DECREASE AFTER SUNSET AS LOW LEVELS COOL/STABILIZE.
WILL MAINTAIN LOW POPS AREAWIDE THROUGH MID-LATE EVENING. SIMILAR
CONDITIONS PROGGED ON SUNDAY WITH MODERATE INSTABILITY AND WEAK
CAP.

LONG TERM...
UPPER LOW CURRENTLY OFF THE S CA COAST WILL BE THE MAIN PLAYER LATER
IN THE WEEK AS IT ARRIVES IN THE PLAINS. LATEST MED-RANGE MODEL
TRENDS HAVE THIS LOW OPENING UP AND EJECTING TO NEAR COLORADO BY
AROUND TUESDAY BEFORE CLOSING OFF AGAIN AND LOITERING OVER THE
CENTRAL OR S PLAINS WELL INTO THE LATTER HALF OF THE WEEK. HIGHEST
POPS WILL BE KEPT IN THE WED/WED NIGHT TIME FRAME... DURING WHICH
TIME MOST OF THE MODELS BRING A FRONT SLOWLY INTO OR THROUGH THE
AREA. BEYOND THU... OPERATIONAL 12Z GFS HAS LIMITED SUPPORT FROM ITS
ENSEMBLE MEMBERS AS FAR AS CUTTING OFF A 500MB LOW OVER OR NEAR OK.
MAJORITY OF THE ENSEMBLE MEMBERS HAVE THIS SYSTEM FARTHER E OR SE...
FROM TX INTO THE LOWER OR MID MS VALLEY BY LATE THU. ALTHOUGH THE
GFS HAS MORE SUPPORT FROM THE 12Z ECMWF... AND TO SOME EXTENT THE
06Z DGEX... WILL OPT TO KEEP PRECIP OUT OF THE FORECAST FROM THU
NIGHT INTO NEXT WEEKEND. TEMPS IN LATER PERIODS ARE FROM THE 12 MEX
WITH ONLY SMALL ADJUSTMENTS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  70  88  71  89 /  10  20  10  20
HOBART OK         69  91  70  93 /  20  20  10  20
WICHITA FALLS TX  72  89  72  91 /  10  20  10  20
GAGE OK           67  88  67  90 /  20  20  20  20
PONCA CITY OK     70  89  71  90 /  30  20  10  20
DURANT OK         71  89  70  89 /  10  20  10  20

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&
Hazardous weather outlook, Jun 10, 2:10 AM CDT, 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
210 AM CDT MON JUN 10 2007

OKZ004>048-050>052-TXZ083>090-111200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
210 AM CDT SUN JUN 10 2007

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...REST OF TONIGHT...

THUNDERSTORM OUTLOOK...
ISOLATED SEVERE STORMS REMAIN POSSIBLE OVERNIGHT ACROSS PARTS OF
OKLAHOMA AND NORTH TEXAS.

LOCATION...
MAINLY EAST OF A LINE FROM ENID...TO EL RENO...LAWTON AND WICHITA
FALLS TEXAS.

TIMING...
THROUGH 7 AM.

IMPACTS...
MARGINALLY SEVERE STORMS WITH WINDS OF 60 MPH AND NICKEL SIZE HAIL
ARE THE MAIN HAZARDS.

RECOMMENDED ACTIONS...
NONE

DISCUSSION...
THE LOW LEVEL JET AND AN UPPER LEVEL DISTURBANCE MAY PROVIDE ENOUGH
LIFT OVERNIGHT TO GENERATE ISOLATED STORMS ACROSS THE AREA. DUE TO
THE PRESENCE OF MODERATE INSTABILITY...ONE OR TWO OF THESE STORMS
COULD BRIEFLY BECOME SEVERE...WITH MARGINALLY SEVERE WEATHER
CONDITIONS.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY JUN 11.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...20 PERCENT.

OTHER HAZARDOUS WEATHER...

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THUNDERSTORM OUTLOOK...
DUE TO THE POSSIBILITY OF OUTFLOW BOUNDARIES RESIDING OVER THE
AREA...A LOW CHANCE OF THUNDERSTORMS CONTINUES MONDAY AND TUESDAY.

THUNDERSTORM CHANCES WILL INCREASE ON WEDNESDAY... AND CONTINUE INTO
THE WEEKEND. THE MAIN CONCERN WILL BE HEAVY RAIN.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
MONDAY.

JAMES

In the hours before

Special weather statement, Jun 9, 10:15 PM CDT, 4 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1015 PM CDT SAT JUN 9 2007

OKZ007-100330-
GRANT OK-
1015 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR MEDFORD AT 1015 PM CDT...
MOVING NORTH AT 15 MPH.

SMALL HAIL AND WINDS AROUND 50 MPH ARE POSSIBLE.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 9, 10:30 PM CDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
1030 PM CDT SAT JUN 9 2007

OKZ007-100345-
GRANT OK-
1030 PM CDT SAT JUN 9 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR GRANT COUNTY.

A STRONG THUNDERSTORM WAS LOCATED NEAR MEDFORD AT 1030 PM CDT...
MOVING NORTH AT 10 MPH.

FREQUENT LIGHTNING... SMALL HAIL AND WINDS AROUND 50 MPH ARE
POSSIBLE.

PEOPLE IN GRANT COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY
AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.
Special weather statement, Jun 10, 1:50 AM CDT, 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
150 AM CDT SUN JUN 10 2007

OKZ009-100700-
ELLIS OK-
150 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ELLIS COUNTY.

A STRONG THUNDERSTORM WAS LOCATED OVER SOUTHERN ELLIS COUNTY...NEAR
THE COUNTY LINE...AT 150 AM CDT...MOVING NORTHEAST AT 15 MPH. SMALL
HAIL AND GUSTY WINDS ARE LIKELY.

PEOPLE IN ELLIS COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jun 10, 1:55 AM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
155 AM CDT SUN JUN 10 2007

OKZ004-100715-
HARPER OK-
155 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARPER COUNTY.

A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTH OF SELMAN AT 155 AM
CDT...MOVING EAST AT 20 MPH. SMALL HAIL AND GUSTY WINDS ARE LIKELY.

PEOPLE IN HARPER COUNTY SHOULD MONITOR THE WEATHER SITUATION CLOSELY.
LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES
Special weather statement, Jun 10, 1:57 AM CDT, 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
157 AM CDT SUN JUN 10 2007

OKZ005>007-100715-
WOODS OK-ALFALFA OK-GRANT OK-
157 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR ALFALFA...GRANT AND WOODS
COUNTIES.

AT 157 AM...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
LOOKOUT...TO NEAR CONWAY SPRINGS IN KANSAS...MOVING SOUTH AT 15 MPH.
THESE STORMS WILL LIKELY MOVE INTO NORTHERN PARTS OF
WOODS...ALFALFA...AND GRANT COUNTIES THROUGH 230 AM. MARGINALLY
SEVERE WEATHER IS POSSIBLE.

PEOPLE IN ALFALFA...GRANT AND WOODS COUNTIES...INCLUDING THE CITY OF
ALVA...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR
WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER CONDITIONS.

JAMES
Special weather statement, Jun 10, 2:08 AM CDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
208 AM CDT SUN JUN 10 2007

OKZ010-100730-
WOODWARD OK-
208 AM CDT SUN JUN 10 2007

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR WOODWARD COUNTY.

AT 208 AM...STRONG THUNDERSTORMS WERE DEVELOPING NEAR THE
WOODWARD...HARPER COUNTY LINE...WEST OF ALABASTER CAVERNS STATE
PARK...MOVING EAST AT 20 MPH.

PEOPLE IN WOODWARD COUNTY SHOULD MONITOR THE WEATHER SITUATION
CLOSELY. LISTEN FOR WARNINGS AND REMAIN ALERT FOR THREATENING WEATHER
CONDITIONS.

JAMES

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 9, 11:01 PM CDTSevere Thunderstorm WarningOUNGrant44 min
Jun 9, 11:45 PM CDTSevere Thunderstorm WarningOUNGrant21 min
Jun 10, 2:02 AM CDTSevere Thunderstorm WarningOUNAlfalfa43 min
Jun 10, 2:39 PM CDTSevere Thunderstorm WarningOUNOklahoma36 min
Jun 10, 3:13 PM CDTSevere Thunderstorm WarningOUNLogan, Oklahoma47 min
Jun 10, 4:22 PM CDTSevere Thunderstorm WarningOUNLogan38 min
Jun 10, 6:09 PM CDTSevere Thunderstorm WarningOUNGrady51 min
Jun 10, 6:27 PM CDTSevere Thunderstorm WarningOUNCleveland, McClain48 min
Jun 10, 6:38 PM CDTSevere Thunderstorm WarningOUNOklahoma52 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.